Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 12113

Case report
Table of Contents - Year : 2018 | Month : June | Volume : 12 | Issue : 6 | Page : ND01 - ND03

Nitisinone-Induced Keratopathy in Alkaptonuria Disease: A Case Report and Literature Review ND01-ND03

Khalid Mousa Al Zubi, Mohammed Salem Alsbou, Mahmoud Hussein Alkhasawneh, Hani Mosleh Al-Shagahin

Correspondence
Dr. Khalid Mousa Al Zubi,
Assistant Professor, Special Surgery, Mutah University, P.O.Box 1342, Amman, Jordan.
E-mail: dr_khalid zu@yahoo.com

We report a case of nitisinone-induced keratopathy in a 52-year-old male patient with Alkaptonuria (AKU) disease in Jordan. The patient presented with slight drop of left eye vision for the last four weeks, associated with a foreign body sensation in his left eye. On examination, it was found that his left eye vision was reduced to 6/12 and there was left dendrite-like corneal opacities in the left eye. He was given 10 mg of nitisinone per day, two years before his visual complaint. Three months following discontinuation of nitisinone, his visual acuity and corneal opacities disappeared completely. This is the fifth reported case of nitisinone-induced keratopathy, due to secondary tyrosinaemia in alkaptonuria.